Posted by v on May 1, 1999, at 11:31:15
In reply to Re:topamax & dullness????, posted by Nancy on April 28, 1999, at 13:36:37
i have no doubt that you ARE a shining star... :)
how did you feel on the topamax? i just got them & am oh so scared (be careful what you ask for etc)... actually he thought it was a really good idea - but now i'm nervous about taking them - will start with 50mg at bedtime and hopefully not have to go higher than that to get some relief at night
i know what you mean about feeling that you've lost so much time in your life... too much of me is taken up with just surviving... it hurts when i think about what could have been... and like you, i'm trying to come up for air after the last couple of years of spinning and spiraling.
right now, i'm feeling sorry for myself... very unproductive... and very fat... i carry about 20 extra pounds of bodyfat that i can't get off despite cycling about 100 miles a week and weight training - can't eat clean for any length of time... sigh... a fat athlete just doesn't cut it... nor does the artist that doesn't create...
> Thanks for asking, v. It was a question that I'd put to him, but our appt was over and he was in a rush to get to the next client. I'll ask him this same question next week at my next appt. I'll let you know what his reasons were for refusing to prescribe topomax to anyone, anymore.
> He's a psychopharmacologist who does alot of clinical research. During our last appt, he asked me to work for him as a research associate, publishing clinical research in major medical journals. We spent a great deal of time discussing this topic. Although, I have an honors degree in chemistry, a background of research associate experience in areas from organic and metallic chemistry to neurochemistry, and did some time in graduate school researching fetal tissue transplantation in the treatment of Parkinsonian, the last three years of my life I was struggling with treatment resistive bipolar-1 hell.
> I feel lost and incompetent. I haven't regained full capacity, yet. I'm not sure what to expect over the next few months. I don't know when I'll be fully functional, again. I feel like these last few years were a tragic waste of time and ability.
> My pdoc isn't worried, however. He's confident that I will, once again, be a shining star. He isn't going to rush me back into research. But, he's certain that I'll be capable very soon. I'm beginning to believe it, just a little bit, myself.
> > what reason did he give for pulling the topomax?
> > i've been considering topomax along in addition to my effexor - last month the "new doc" wanted me to take zyprexa and/or risperdol (for sleep and his perception of my "agitated" mind which i don't agree with) but i refused because of weight gain issue other concerns... i'm not sure about this doc anyway as he didn't seem to hear a word i said re:meds - prescribing zyprexa AFTER i told him about my concerns of weight gain and that i'm a cyclist (prolonged heat/sun exposure being a no-no on this drug)
> > after reading toby's post now i'm worried about dullness!!! i struggle with thinking i'm an idiot and/or untalented enough w/o something actually rendering me so... would a very low dose be worth trying? i'm currently taking 150mg effexor XR in the morning and xanax occasionally (couple of times a week at most). i could probably benefit from a higher dose of effexor but would rather struggle at 150 and keep the side effects down
> > i'm seeing him friday... may try to find someone else after that
> > BTW, i'm also dissociative - somewhere along the continuum - as i've heard it put: "not clearly multipple but definitely not singleton"
> > thanks,
> > v
> > > I was taking 100 mgs(and still on my way up in dosage) of Topomax. But, my pdoc has just stopped prescribing Topomax completely, because of a medical conference that he recently attended. So, I'm on Seroquel for the long run, I guess. :) Take care....N
> > >
> > >
> > > > What kinds of doses are working for you ladies? I've seen everything from 100 mg per day to 600 mg per day in the studies, but the studies also indicate that the higher doses make people cognitively dull. I have only one patient on it now (at 100 mg) and she's still got a little bit in the way of hypomania so we're slowly going to go up to 150 mg. She's very bright and in graduate school so I'm being cautious because I don't want to dull her intellect or creativeness, but at the same time when she's manic she doesn't get a whole lot of useful activities done either. I'm hoping we can find a happy medium with the Topamax.